MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritoneal Laceration(s) (2003)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: laparoscopic bilateral inguinal hernia repair.Event description: applied team was not present during the case.The surgeon identified the correct approach plane under direct visualization, inserted balloon, and pumped 30 times.Surgeon reports using usual technique and did not expect any complicated patient anatomy.After removing the balloon, placing trocar, and insufflating, half dollar sized tears were found on the far edges of the peritoneum bilaterally.The case was completed successfully using the tep approach with the same device.No patient injury.Product is available for return.Type of intervention: the case was completed successfully using the tep approach with the same device.Patient status: half dollar sized tears were found on the far edges of the peritoneum bilaterally, no patient injury.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed as there is no indication of a product malfunction based on the event description.Based on input received from applied medical clinical subject matter experts, it is possible that the reported event was caused by incorrect placement or torquing of the unit.It is also possible that the device was placed in the incorrect plane.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact root cause of the injury.
 
Event or Problem Description

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14528024
Report Number2027111-2022-00614
Device Sequence Number5837064
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)250208(30)01(10)1444483
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1444483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown